I wanted to know if anyone knows about Calciphylaxes it is when phosphorus binds with calcium and causes calcification under the skin. I've had a couple of bouts of it when my phosphorus was a little high and my body was making to much calcium. I had to have a Parathyroidectomy (this makes thyroid makes calcium). You normally get Calciphylaxe on both arms or legs, they looks like bruises at the beginning and then they turn into scabs. The pain is unbearable, I was barely able to walk or move my hands. The medication they gave me was an I.V. medication (I don't remember the name) they told me it was originally meant for cancer patients but they discovered it worked for this in some cases. Unfortunately the side effect were really bad. I was constantly throwing up and my sense of smell heightened, which made it even worse. In a 3 month period I lost over 25lbs. My question is does anyone know of any medications for Calciphylaxes???
To never get this make sure to keep your phosphorus low and calcium at a good level.
I don't know what they use in the acute phase but I have a patient with a history of this and she is on Renvella and Sensipar now.
|Powered by Social Strata|